MAUDE Adverse Event Report: NEW WORLD MEDICAL, INC. KAHOOK DUAL BLADE; KDB

NEW WORLD MEDICAL, INC. KAHOOK DUAL BLADE; KDB
Model Number KDB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record for the lot reported was reviewed and no issues were observed.Product was manufactured, sterilized and released per validated procedures.The sample was not returned to new world medical; therfore, the issue could not be confirmed.
 
Event or Problem Description
Endophthalmitis post-op (cataract extraction with intra-ocular lens) on the patient's left eye using kdb.Follow up information provided by customer regarding patient health status and treatment: vision post-op was "hand motion," and was treated by a vitreo retinal specialist.Injected intravit vancomycin and ceftazdime, and 80 mg of oral predisone.Vision is now 20/60, with vision improving and eye feeling much better.

Brand Name
KAHOOK DUAL BLADE
Common Device Name
KDB
Manufacturer (Section D)
NEW WORLD MEDICAL, INC.
10763 edison ct.
rancho cucamonga CA 91730
MDR Report Key11497070
Report Number1000125279-2021-00001
Device Sequence Number2857245
Product Code HNN
UDI-Device Identifier00892064002294
UDI-Public(01)00892064002294(17)231119(10)L1320
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model NumberKDB
Device Catalogue NumberKDB
Device Lot NumberL1320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR